MAUDE Adverse Event Report: KANEKA CORPORATION R2P METACROSS RX; R2P METACROSS RX PTA BALLOON DILATATION CATHETER

KANEKA CORPORATION R2P METACROSS RX; R2P METACROSS RX PTA BALLOON DILATATION CATHETER
Model Number BD-P50040ER
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Please find below the results of our investigation.The device history records (dhr) of the device concerned was reviewed: the production lot, to which the device concerned belongs, passed all in-process inspections for every product, and the finished product inspections on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.We will submit a follow-up report as soon as the actual device testing is completed.
 
Event or Problem Description
Left radial access, 6fr 10cm slender, used gwa track 018, pre-dilated focal proximal sfa lesion (90%) with crosstella 2x40x200, then used angiosculpt 5x20x137,then exchanged for gwa 35 260cm, successfully delivered a misago 6x40x200, attempted to post dilate with abbott vascular armada 5x40x135 (not successful, would advance into 1/3 of the stent but no further), attempted to post dilate with r2p metacross 5x40x200 and noticed that while in the descending aorta, the balloon stopped advancing.Physician stopped and went to look.Catheter was visibly looped and the physician tried to advance and pull back to unloop the catheter.Unsuccessful.He then tried to remove the system (wire, balloon and sheath) but the balloon system started causing patient discomfort and resistance was observed.Everything was left in and the patient was transported by ambulance to the university of iowa for vascular surgery intervention.A radial cutdown was performed below the elbow and the system was removed in sections by using a wire cutter.The balloon system was intact but the catheter had kinked and was not able to straighten to remove.The patient received one unit of blood and a xenosure biologic patch to repair the radial artery.Good radial and ulnar pulses were observed at the end of the procedure.
 
Additional Manufacturer Narrative
Please find below the results of our investigation: 1) the device history records (dhr) of the device concerned was reviewed:the production lot, to which the device concerned belongs, passed all in-process inspections including the visual test, shaft pressurized test and the balloon-wrapping test for every product, and the finished product inspections including the shaft tensile strength test and the repetitive balloon inflation/deflation test on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.2) as a result of the actual product survey, no part that was considered to be broken was confirmed other than the part that was cut by surgical intervention.No abnormality was found in the distal tip part, balloon part and gw port.Shaft kink near the proximal side of the gw port is thought to have occurred during surgical intervention.From the above, it is presumed that the only defect is curvature of the product.2.Probable cause(s) and our comment: no nonconformity or abnormality in the manufacturing processes of the device concerned was found.Factors that may contribute to the stuck include, but are not limited to the following.From the images at the time of stuck, it is presumed that the looped 0.018inch gw and 0.035inch gw overlapped with the proximal shaft of the product(1.25mm) in the radial artery,as a result, the product was stuck in the radial artery.In addition, it is presumed that the use of a short 10 cm sheath caused discomfort to the patient due to contact of various devices in the blood vessel, and the system could not be removed, resulting in surgical intervention.We determine that the event reported was caused by the device handling-issues.

Brand Name
R2P METACROSS RX
Common Device Name
R2P METACROSS RX PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima, kita-ku
osaka, osaka 53082 88
JA  5308288
MDR Report Key12244571
Report Number3002808904-2021-00007
Device Sequence Number4495557
Product Code LIT
UDI-Device Identifier04540778166455
UDI-Public04540778166455
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K163479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberBD-P50040ER
Device Catalogue NumberBD-P50040ER
Device Lot NumberSR030460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight64